Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 121, NWS Tulsa, OK

June 8, 2007Creek County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 8, 2007, 2:11 AM CDT for Creek County, Tulsa County, Oklahoma. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2007, 2:11 AM CDT (07:11 UTC)
Expired
Jun 8, 2007, 3:01 AM CDT
In force
50 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Creek County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 2:25 AM CDTTSTM WND DMGKiefer, OKSTRONG THUNDERSTORM WIND BLEW DOWN LARGE TREE LIMBS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 11:43 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 7.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3618 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 080710
SVRTSA
OKC037-143-080815-
/O.NEW.KTSA.SV.W.0121.070608T0711Z-070608T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
211 AM CDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CREEK COUNTY IN NORTHEAST OKLAHOMA
  TULSA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 315 AM CDT

* AT 209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM SPERRY TO KELLYVILLE...MOVING EAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  COLLINSVILLE...KELLYVILLE...OWASSO...SAPULPA...TULSA...KIEFER...
  JENKS...GLENPOOL...BROKEN ARROW AND BIXBY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3642 9600 3618 9603 3588 9638 3589 9579
      3642 9582

$$
2 follow-up statements
000 
WWUS54 KTSA 080733
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
233 AM CDT FRI JUN 8 2007

OKC037-080743-
/O.CAN.KTSA.SV.W.0121.000000T0000Z-070608T0815Z/
CREEK OK-
233 AM CDT FRI JUN 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR CREEK COUNTY IS CANCELLED...

LAT...LON 3642 9581 3618 9603 3588 9604 3591 9579

$$

OKC143-080815-
/O.CON.KTSA.SV.W.0121.000000T0000Z-070608T0815Z/
TULSA OK-
233 AM CDT FRI JUN 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR EASTERN TULSA COUNTY...

AT 229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COLLINSVILLE TO TULSA...MOVING EAST AT 35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...JENKS...TULSA...
BIXBY...LEONARD AND BROKEN ARROW.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3642 9581 3618 9603 3588 9604 3591 9579

$$
000 
WWUS54 KTSA 080801
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
301 AM CDT FRI JUN 8 2007

OKC143-080811-
/O.CAN.KTSA.SV.W.0121.000000T0000Z-070608T0815Z/
TULSA OK-
301 AM CDT FRI JUN 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TULSA COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED
...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT.

LAT...LON 3642 9581 3618 9603 3588 9604 3591 9579

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:06 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 8, 1:06 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
106 AM CDT FRI JUN 8 2007

.MESOSCALE UPDATE...
CONVECTION IS SLOWLY INCREASING NEAR AND BEHIND THE COLD
FRONT AS IT MOVES INTO THE AREA.  THE AIR FROM SOUTHERN
OSAGE AND PAWNEE COUNTIES INTO THE TULSA METRO AREA IS
THE MOST UNSTABLE AND LEAST CAPPED...SO THE STORMS SHOULD
INCREASE QUICKLY AS THEY APPROACH TULSA.  EXPERIMENTAL
HAIL AND WIND GUST POTENTIAL GRIDS SHOW BOTH A WIND
AND HAIL POTENTIAL WITH THE STORMS AS THE MOVE TOWARD
TULSA.

&&

.DISCUSSION...

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
LONG TERM....99
Hazardous weather outlook, Jun 7, 8:32 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
832 PM CDT THU JUN 7 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
832 PM CDT THU JUN 7 2007

...SEVERE WEATHER REMAINS LIKELY THROUGH THE OVERNIGHT HOURS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST AND EAST CENTRAL OKLAHOMA.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHWEST ARKANSAS.
	ONSET...LATE TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHWEST ARKANSAS AND EAST CENTRAL OKLAHOMA.
	ONSET...LATE TONIGHT.

DISCUSSION...
AT 830 PM...THE DRYLINE EXTENDED FROM EXTREME WESTERN OSAGE COUNTY
INTO SOUTHWEST OKLAHOMA. WHILE THE CAP HELD THROUGH THE LATE
AFTERNOON...ISOLATED CONVECTION HAS DEVELOPED ALONG THE DRYLINE FROM
SOUTHWEST OKLAHOMA INTO PARTS OF NORTHEAST OKLAHOMA. WHILE THE
TORNADO THREAT HAS DIMINISHED SOME...ANY OF THESE STORMS ACROSS
NORTHEAST OKLAHOMA WILL HAVE THE POSSIBILITY OF BECOMING SUPERCELLS
GIVEN THE STRONG INSTABILITY. THEREFORE...THERE EXISTS AT LEAST A
SMALL CHANCE OF A TORNADO THROUGH ABOUT 10 OR 11 PM...MAINLY ACROSS
NORTHEAST OKLAHOMA.

MEANWHILE...A COLD FRONT IS RACING SOUTHEAST THROUGH KANSAS...AND IS
EXPECTED TO REACH PARTS OF NORTHEAST OKLAHOMA BY LATE EVENING. AS
THE COLD FRONT MERGES WITH THE DRYLINE...A LINE OF THUNDERSTORMS IS
EXPECTED TO DEVELOP ALONG THE BOUNDARY AND GRADUALLY PUSH INTO
NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA LATER TONIGHT. DAMAGING
WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT
OVERNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS UNDERWAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE THREAT FOR THUNDERSTORMS WILL CONTINUE INTO FRIDAY AS THE COLD
FRONT MOVES INTO NORTH TEXAS BY FRIDAY AFTERNOON. THE POTENTIAL FOR
SEVERE THUNDERSTORMS WILL CONTINUE ON FRIDAY...PRIMARILY ACROSS
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.

THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE FROM SATURDAY
INTO EARLY NEXT WEEK AS THE COLD FRONT RETURNS BACK TO THE NORTH AS
WARM FRONT AND A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE
REGION.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD PLAN FOR ADDITIONAL STAFFING FOR POTENTIAL
SEVERE WEATHER ON FRIDAY...AND MONITOR LATER FORECASTS
FOR THUNDERSTORM POTENTIAL THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jun 7, 10:09 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1009 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     HAIL             BARTLESVILLE            36.75N 95.98W
06/07/2007  M1.00 INCH       WASHINGTON         OK   BROADCAST MEDIA

            QUARTER SIZE HAIL IN BARTLESVILLE

&&

MAT
Local storm report, Jun 7, 10:26 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1026 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     TSTM WND GST     NOWATA                  36.70N 95.64W
06/07/2007  E60 MPH          NOWATA             OK   BROADCAST MEDIA

            60 MPH GUST REPORTED BY STORM CHASER

&&

MAT
Special weather statement, Jun 7, 10:48 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1048 PM CDT THU JUN 7 2007

OKZ056-080415-
NOWATA OK-
1048 PM CDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CENTRAL NOWATA

AT 1048 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NOWATA...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...NOWATA AND DELAWARE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3677 9571 3667 9569 3666 9544 3696 9544
Special weather statement, Jun 7, 11:37 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1137 PM CDT THU JUN 7 2007

OKZ065-066-071-080500-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
1137 PM CDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     SOUTHERN OKMULGEE

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN OKFUSKEE

IN SOUTHEAST OKLAHOMA
     WESTERN MCINTOSH

AT 1137 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF WELEETKA...MOVING NORTHEAST AT 50 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WELEETKA...
HENRYETTA...BRYANT...DEWAR...HOFFMAN...GRAYSON AND SCHULTER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3522 9635 3508 9622 3534 9571 3556 9591
Local storm report, Jun 8, 12:03 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1203 AM CDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND GST     7 E VINITA              36.64N 95.03W
06/07/2007  M0 MPH           CRAIG              OK   MESONET

            67 MPH GUST

&&

SFP
Special weather statement, Jun 8, 1:45 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
145 AM CDT FRI JUN 8 2007

OKZ054>062-064-066-067-080800-
CRAIG OK-CREEK OK-MAYES OK-NOWATA OK-OKMULGEE OK-OSAGE OK-OTTAWA
OK-PAWNEE OK-ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK-
145 AM CDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHWESTERN OKMULGEE...NORTHWESTERN WAGONER...ROGERS...CRAIG...
     NORTHWESTERN OTTAWA...SOUTHEASTERN NOWATA...SOUTHERN
     WASHINGTON...SOUTHEASTERN OSAGE...NORTHERN CREEK...TULSA...
     NORTHWESTERN MAYES AND SOUTHEASTERN PAWNEE

AT 145 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTHEAST OF HOLLOW TO 3 MILES SOUTHWEST
OF WATOVA TO 7 MILES WEST OF SPERRY TO 5 MILES SOUTH OF
DRUMRIGHT...MOVING SOUTHEAST AT 30 MPH.

A LARGE PORTION OF NORTHWESTERN OKMULGEE...NORTHWESTERN WAGONER...
ROGERS...CRAIG...NORTHWESTERN OTTAWA...SOUTHEASTERN NOWATA...SOUTHERN
WASHINGTON...SOUTHEASTERN OSAGE...NORTHERN CREEK...TULSA...
NORTHWESTERN MAYES AND SOUTHEASTERN PAWNEE COUNTIES WILL BE AFFECTED
BY THESE STORMS THROUGH 300 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3707 9532 3663 9591 3634 9627 3594 9666
      3577 9612 3603 9564 3632 9531 3696 9463

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 9:29 PM CDTSpecial Weather StatementTSAWashington46 min
Jun 7, 9:53 PM CDTSevere Thunderstorm WarningTSANowata, Washington67 min
Jun 7, 10:00 PM CDTTornado WarningTSANowata, Washington45 min
Jun 7, 10:25 PM CDTTornado WarningTSACraig65 min
Jun 7, 10:45 PM CDTTornado WarningTSAOttawa49 min
Jun 7, 10:48 PM CDTSpecial Weather StatementTSANowata27 min
Jun 7, 10:56 PM CDTSevere Thunderstorm WarningTSANowata34 min
Jun 7, 11:19 PM CDTSevere Thunderstorm WarningTSACraig56 min
Jun 7, 11:37 PM CDTSpecial Weather StatementTSAOkfuskee23 min
Jun 7, 11:46 PM CDTSevere Thunderstorm WarningTSAOttawa74 min
Jun 8, 1:45 AM CDTSpecial Weather StatementTSACraig, Creek, Nowata, Ottawa, Rogers, Tulsa75 min
Jun 8, 2:35 AM CDTSpecial Weather StatementTSACraig, Mayes, Ottawa, Rogers55 min
Jun 8, 3:04 AM CDTSpecial Weather StatementTSACherokee, Delaware, McIntosh, Mayes, Muskogee, Okfuskee and 2 more71 min
Jun 8, 6:55 AM CDTSpecial Weather StatementTSALeFlore65 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.